Alert archive / Florida / Coastal Flood Statements in 2009
Coastal Flood Statement 41, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Dec 12, 2009, 3:16 AM EST for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2009, 3:16 AM EST (08:16 UTC)
- Expired
- Dec 13, 2009, 4:00 AM EST
- In force
- 25 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.3 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KMFL 120816 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 316 AM EST SAT DEC 12 2009 ...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES... FLZ168-172-173-121630- /O.NEW.KMFL.CF.S.0041.091212T0816Z-091213T0000Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 316 AM EST SAT DEC 12 2009 A STEADY NORTHEAST WIND OF 15 TO 20 KNOTS WILL CREATE A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF PALM BEACH, BROWARD AND MIAMI DADE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. $$
2 follow-up statements
000 WHUS42 KMFL 121934 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 234 PM EST SAT DEC 12 2009 ...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES... FLZ168-172-173-130300- /O.EXT.KMFL.CF.S.0041.000000T0000Z-091213T0300Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 234 PM EST SAT DEC 12 2009 A STEADY NORTHEAST WIND OF 15 TO 20 KNOTS WILL CONTINUE TO RESULT IN A HIGH RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES OF PALM BEACH...BROWARD AND MIAMI DADE COUNTIES THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. $$
000 WHUS42 KMFL 130257 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 957 PM EST SAT DEC 12 2009 ...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES... FLZ168-172-173-130900- /O.EXT.KMFL.CF.S.0041.000000T0000Z-091213T0900Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 957 PM EST SAT DEC 12 2009 A STEADY EAST WIND OF 15 TO 20 KNOTS WILL CONTINUE TO RESULT IN A HIGH RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES OF PALM BEACH...BROWARD AND MIAMI DADE COUNTIES OVERNIGHT. WINDS SHOULD SUBSIDE SOME LATE TONIGHT INTO TOMORROW MORNING, LEADING TO A SLIGHTLY REDUCED RIP CURRENT RISK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. $$ STRASSBERG
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Dec 12, 12:44 AM EST, 2 hours 32 minutes earlier.
Area forecast discussion, Dec 12, 12:44 AM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1244 AM EST SAT DEC 12 2009
.AVIATION...TROF OF LOW PRES STALLED S OF AREA IN FLA STRAITS
WITH E COAST UNDER INTMT MVFR CIGS THRU 14Z WITH OCNL -RA. WNDS
ALG E COAST NE 10-15KT WITH GUST 20 KTS AT TIMES. AFT 14Z WINDS
SHIFT E TO ESE WITH VCTS PSBL AS STALLED BOUNDARY TO S MOVES N.
AT KAPF...ENE WND 10-12 KT WITH VFR CIG. AFT 14Z INTMT MVFR CIG
WITH VCSH THEN VCTS AFT 18Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 80 71 84 69 / 60 30 10 20
FORT LAUDERDALE 80 74 83 71 / 60 20 10 20
MIAMI 81 72 84 70 / 60 20 10 20
NAPLES 83 68 85 68 / 50 20 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 7 AM EST SUNDAY FOR AMZ650-AMZ651-
AMZ670-AMZ671.
GM...NONE.
&&
LONG TERM...54/BNB
SHORT TERM/AVIATION...15/JRHazardous weather outlook, Dec 11, 7:59 PM EST, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 759 PM EST FRI DEC 11 2009 FLZ063-066>075-168-172>174-121100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 759 PM EST FRI DEC 11 2009 ...MODERATE RISK OF RIP CURRENTS ATLANTIC COAST BEACHES... ...ISOLATED THUNDERSTORMS ATLANTIC COASTAL WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: A NORTHEAST WIND AT 15 TO 20 KNOTS ALONG THE ATLANTIC COAST BEACHES OF PALM BEACH, BROWARD AND MIAMI-DADE COUNTIES WILL RESULT IN A MODERATE RISK OF RIP CURRENTS. THUNDERSTORMS: A WEAK ALMOST STATIONARY FRONTAL BOUNDARY ACROSS THE FLORIDA STRAITS WILL PRODUCE ISOLATED THUNDERSTORMS PRIMARILY IN THE ATLANTIC COASTAL WATERS OF MIAMI-DADE COUNTY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RIP CURRENTS WILL BE POSSIBLE AT THE ATLANTIC COAST BEACHES BOTH SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 4:32 PM EST | Special Marine Warning | MFL | 33 min |
Nearby
Coastal Flood Statements in Florida, 2009Every coastal flood statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.